Alert archive / Illinois / River Flood Warnings in 2009
River Flood Warning 201, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Dec 13, 2009, 6:20 PM CST for Clark County, Crawford County, Illinois; Sullivan County, Vigo County, Indiana. It took effect at Dec 14, 2009, 6:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2009, 6:20 PM CST (00:20 UTC)
- In effect from
- Dec 14, 2009, 6:00 AM CST
- Expired
- Dec 14, 2009, 1:41 PM CST
- In force
- 8 hr
- Issued by
- NWS Indianapolis, IN
- Flood severity
- Minor
Counties Clark County, IL, Crawford County, IL, Sullivan County, IN, Vigo County, IN
The radar
The Evansville,IN radar (KVWX), 107 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wabash River at Terre Haute Legacy Site (HUFI3).
- Action stage
- 9 ft
- Minor stage
- 14 ft
- Moderate stage
- 22 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03341499, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KIND 140020 FLWIND FLOOD WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 720 PM EST SUN DEC 13 2009 ...THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FLOOD WARNING FOR PORTIONS OF THE FOLLOWING RIVERS IN CENTRAL AND SOUTHERN INDIANA... EAST FORK WHITE RIVER...WHITE RIVER...WABASH RIVER... .LOWLAND FLOODING WILL DEVELOP ALONG RIVERS IN CENTRAL AND SOUTHERN INDIANA. SIGNIFICANT FLOODING IS NOT EXPECTED. FLOODING WILL AFFECT SOME LOCAL AND STATE ROADS...LOW AGRICULTURAL LAND AND SOME RIVER PARKS. FLOODING WILL BEGIN BY MONDAY. HEAVY RAINFALL OF 1 TO 1.75 INCHES FELL OVER MUCH OF SOUTH CENTRAL INDIANA SATURDAY AND EARLY SUNDAY. THIS RAINFALL WILL CAUSE SHARP RISES ON AREA CREEKS AND RIVERS. RIVER LEVELS FROM 1 TO 4 FEET ABOVE FLOOD STAGE ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...MOTORISTS SHOULD NEVER DRIVE INTO FLOOD WATER. TURN AROUND AND GO ANOTHER WAY. KEEP CHILDREN AWAY FROM FLOODED AREAS. RECREATIONAL AND AGRICULTURAL INTERESTS SHOULD REMAIN ALERT TO CHANGING RIVER CONDITIONS. FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB. FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS AND LAKES. && INC071-093-175-150020- /O.NEW.KIND.FL.W.0196.091215T0800Z-091217T1800Z/ /SERI3.1.ER.091215T0800Z.091216T0600Z.091217T0600Z.NO/ 720 PM EST SUN DEC 13 2009 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLOOD WARNING FOR THE EAST FORK WHITE RIVER AT SEYMOUR. * FROM LATE MONDAY NIGHT TO THURSDAY AFTERNOON. * AT 5:00 PM SUNDAY THE STAGE WAS 10.2 FEET. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY MORNING AND CONTINUE TO RISE TO NEAR 13.0 FEET BY EARLY WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY THURSDAY MORNING. * AT 13.5 FEET...LOWLAND FLOOD CONTINUES. JACKSON COUNTY ROAD 700 E BEGINS TO FLOOD. $$ INC027-055-083-150019- /O.NEW.KIND.FL.W.0197.091215T0200Z-091218T1100Z/ /ELLI3.1.ER.091215T0200Z.091216T0600Z.091217T2300Z.NO/ 720 PM EST SUN DEC 13 2009 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLOOD WARNING FOR THE WHITE RIVER AT ELLISTON. * FROM MONDAY EVENING TO FRIDAY MORNING. * AT 8:44 AM SUNDAY THE STAGE WAS 13.3 FEET. * FLOOD STAGE IS 18.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE EVENING AND CONTINUE TO RISE TO NEAR 19.6 FEET BY EARLY WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY EVENING. * AT 20.0 FEET...RIVER ROAD NORTH OF GREENE CR 150 W IS FLOODED. LOW AGRICULTURAL FIELDS FLOOD. $$ INC027-055-083-150019- /O.NEW.KIND.FL.W.0198.091215T2100Z-091217T2200Z/ /NWBI3.1.ER.091215T2100Z.091216T1200Z.091217T1000Z.NO/ 720 PM EST SUN DEC 13 2009 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLOOD WARNING FOR THE WHITE RIVER AT NEWBERRY. * FROM TUESDAY AFTERNOON TO THURSDAY AFTERNOON. * AT 5:00 PM SUNDAY THE STAGE WAS 10.9 FEET. * FLOOD STAGE IS 13.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY AFTERNOON AND CONTINUE TO RISE TO NEAR 13.7 FEET BY WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY MORNING. * AT 13.0 FEET...FLOODING OF A FEW LOWLANDS BEGINS IN GREENE COUNTY. $$ INC027-051-083-125-150019- /O.NEW.KIND.FL.W.0199.091215T1500Z-000000T0000Z/ /FREI3.1.ER.091215T1500Z.091217T1200Z.000000T0000Z.NO/ 720 PM EST SUN DEC 13 2009 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLOOD WARNING FOR THE WHITE RIVER AT EDWARDSPORT. * FROM TUESDAY MORNING UNTIL FURTHER NOTICE. * AT 7:00 AM SUNDAY THE STAGE WAS 10.0 FEET. * FLOOD STAGE IS 15.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE TUESDAY MORNING AND CONTINUE TO RISE TO NEAR 16.8 FEET BY THURSDAY MORNING. * AT 17.5 FEET...FLOODING CLOSES OLD VINCENNES ROAD. HIGH WATER CROSSES SR 358 ON THE DAVIESS COUNTY SIDE JUST WEST OF THE LEVEE. FLOODING BEGINS TO AFFECT HIGHER BOTTOMLANDS. RESIDENTIAL PROPERTY OF RIVER CABINS BEGINS TO FLOOD. $$ INC121-165-167-150019- /O.NEW.KIND.FL.W.0200.091214T0100Z-091218T0000Z/ /MTZI3.1.ER.091214T0100Z.091215T0000Z.091217T1200Z.NO/ 720 PM EST SUN DEC 13 2009 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLOOD WARNING FOR THE WABASH RIVER AT MONTEZUMA. * UNTIL THURSDAY EVENING. * AT 4:00 PM SUNDAY THE STAGE WAS 11.0 FEET. * FLOOD STAGE IS 14.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 17.9 FEET BY TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY MORNING. * AT 18.0 FEET...MONTEZUMA AGRICULTURAL LEVEE IS OVERTOPPED. FOURTEEN HUNDRED ACRES OF LOW BOTTOMLANDS FLOOD. LOWEST BOTTOMLANDS FLOOD. $$ ILC023-033-INC153-167-150019- /O.NEW.KIND.FL.W.0201.091214T1200Z-091218T1900Z/ /HUFI3.1.ER.091214T1200Z.091216T0600Z.091218T0700Z.NO/ 720 PM EST SUN DEC 13 2009 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLOOD WARNING FOR THE WABASH RIVER AT TERRE HAUTE. * FROM MONDAY MORNING TO FRIDAY AFTERNOON. * AT 5:00 PM SUNDAY THE STAGE WAS 9.8 FEET. * FLOOD STAGE IS 14.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE TO RISE TO NEAR 16.0 FEET BY WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY FRIDAY MORNING. * AT 16.0 FEET...LOWEST RIVER CABINS ACROSS FROM THE WABASH GENERATING STATION BEGIN TO FLOOD. FLOODING OF AGRICULTURAL LAND ALONG U.S. 63 NORTH OF TERRE HAUTE, WEST BANK OF RIVER AND IN SOUTHWEST VIGO COUNTY OCCURS. COUNTY ROADS FLOOD IN SOUTHWEST VIGO COUNTY. $$ ILC033-101-INC083-153-150019- /O.NEW.KIND.FL.W.0202.091214T1300Z-091220T0700Z/ /HUTI2.1.ER.091214T1300Z.091218T0000Z.091219T1900Z.NO/ 720 PM EST SUN DEC 13 2009 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLOOD WARNING FOR THE WABASH RIVER AT HUTSONVILLE. * FROM MONDAY MORNING TO SUNDAY DECEMBER 20. * AT 8:00 AM SUNDAY THE STAGE WAS 13.4 FEET. * FLOOD STAGE IS 16.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE TO RISE TO NEAR 18.0 FEET BY EARLY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY EARLY AFTERNOON. * AT 18.0 FEET...SEEP WATER OCCURS BEHIND LEVEES ON INDIANA SIDE. HUTSON CREEK BEGINS TO OVERFLOW FROM BACKWATER. OLD DARWIN ROAD AND A FEW RURAL ROADS IN EASTERN CLARK AND CRAWFORD COUNTIES IN ILLINOIS ARE IMPASSABLE. LOW AGRICULTURAL LAND FLOODS. $$ ILC033-101-INC083-153-150019- /O.NEW.KIND.FL.W.0203.091214T1900Z-091220T0500Z/ /RVTI3.1.ER.091214T1900Z.091218T0600Z.091219T1700Z.NO/ 720 PM EST SUN DEC 13 2009 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLOOD WARNING FOR THE WABASH RIVER AT RIVERTON. * FROM MONDAY AFTERNOON TO SUNDAY DECEMBER 20. * AT 5:00 PM SUNDAY THE STAGE WAS 13.4 FEET. * FLOOD STAGE IS 15.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EARLY AFTERNOON AND CONTINUE TO RISE TO NEAR 16.5 FEET BY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY EARLY AFTERNOON. * AT 16.0 FEET...SOME AGRICULTURAL LANDS UNDERWATER. A FEW RURAL ROADS IN CRAWFORD COUNTY, ILLINOIS CLOSE AS WATER BACKS UP MINNOW SLOUGH. HIGH WATER AFFECTS CAMPGROUND AT LEAVERTON PARK IN PALESTINE. WATER LEVEL IS AT THE TOP OF MOST MAKESHIFT LEVEES. $$ CET
1 follow-up statement
000 WGUS83 KIND 141941 FLSIND FLOOD STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 241 PM EST MON DEC 14 2009 ...A FLOOD WARNING CONTINUES FOR PORTIONS OF THE FOLLOWING RIVERS... EAST FORK WHITE RIVER...WABASH RIVER...WHITE RIVER... .LOWLAND FLOODING WILL DEVELOP ALONG RIVERS IN CENTRAL AND SOUTHERN INDIANA. SIGNIFICANT FLOODING IS NOT EXPECTED. FLOODING WILL AFFECT SOME LOCAL AND STATE ROADS...LOW AGRICULTURAL LAND AND SOME RIVER PARKS. FLOODING WILL BEGIN BY MONDAY. HEAVY RAINFALL OF 1 TO 1.75 INCHES FELL OVER MUCH OF SOUTH CENTRAL INDIANA SATURDAY AND EARLY SUNDAY. THIS RAINFALL HAS CAUSED SHARP RISES ON AREA CREEKS AND RIVERS. RIVER LEVELS FROM 1 TO 4 FEET ABOVE FLOOD STAGE ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...MOTORISTS SHOULD NEVER DRIVE INTO FLOOD WATER. TURN AROUND AND GO ANOTHER WAY. KEEP CHILDREN AWAY FROM FLOODED AREAS. RECREATIONAL AND AGRICULTURAL INTERESTS SHOULD REMAIN ALERT TO CHANGING RIVER CONDITIONS. FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB. FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS AND LAKES. && INC071-093-175-151941- /O.EXT.KIND.FL.W.0196.091214T1935Z-091217T1500Z/ /SERI3.1.ER.091214T0333Z.091214T1800Z.091217T0300Z.NO/ 241 PM EST MON DEC 14 2009 THE FLOOD WARNING CONTINUES FOR THE EAST FORK WHITE RIVER AT SEYMOUR. * FROM THIS AFTERNOON TO THURSDAY MORNING. * AT 1:00 PM MONDAY THE STAGE WAS 13.9 FEET. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY WEDNESDAY BEFORE MIDNIGHT. * AT 14.0 FEET...PASTURE LANDS...AGRICULTURAL LANDS AND SEVERAL COUNTY AND STATE ROADS BEGIN TO FLOOD. HIGH WATER ISOLATES A FEW RIVER CABINS. STATE ROAD 235 EAST OF MEDORA AND COUNTY ROADS NEAR SHIELDS AND VALLONIA FLOOD. ROADS THAT BEGIN TO FLOOD INCLUDE 258 EAST OF CORTLAND...COUNTY ROAD 725 N JUST NORTH OF THE GAGING SITE AND EWING ROAD NEAR BROWNSTOWN. $$ INC027-055-083-151940- /O.EXT.KIND.FL.W.0197.000000T0000Z-091216T1900Z/ /ELLI3.1.ER.000000T0000Z.091215T0600Z.091216T0700Z.NO/ 241 PM EST MON DEC 14 2009 THE FLOOD WARNING CONTINUES FOR THE WHITE RIVER AT ELLISTON. * AT 8:00 AM MONDAY THE STAGE WAS 18.3 FEET. * FLOOD STAGE IS 18.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.3 FEET BY AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY WEDNESDAY MORNING. * AT 20.0 FEET...RIVER ROAD NORTH OF GREENE CR 150 W IS FLOODED. LOW AGRICULTURAL FIELDS FLOOD. $$ INC027-055-083-151940- /O.EXT.KIND.FL.W.0198.091214T1935Z-091216T1200Z/ /NWBI3.1.ER.091214T1900Z.091215T1200Z.091216T0000Z.NO/ 241 PM EST MON DEC 14 2009 THE FLOOD WARNING CONTINUES FOR THE WHITE RIVER AT NEWBERRY. * FROM THIS AFTERNOON TO WEDNESDAY MORNING. * AT 1:00 PM MONDAY THE STAGE WAS 12.9 FEET. * FLOOD STAGE IS 13.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 13.6 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW EVENING. * AT 13.0 FEET...FLOODING OF A FEW LOWLANDS BEGINS IN GREENE COUNTY. $$ INC027-051-083-125-151940- /O.EXT.KIND.FL.W.0199.091214T1935Z-091218T0200Z/ /FREI3.1.ER.091214T1800Z.091216T0600Z.091217T1400Z.NO/ 241 PM EST MON DEC 14 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL THURSDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE WHITE RIVER AT EDWARDSPORT. * FROM THIS AFTERNOON TO THURSDAY EVENING. * AT 6:10 AM MONDAY THE STAGE WAS 14.2 FEET. * FLOOD STAGE IS 15.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 16.7 FEET BY EARLY WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE THURSDAY MORNING. * AT 16.0 FEET...OLD VINCENNES ROAD AND RESIDENTIAL PROPERTY IN THIS AREA BEGIN TO FLOOD. FLOODING OF LOW AGRICULTURAL FIELDS OCCURS ALONG PORTIONS OF THE RIVER. $$ ILC185-INC027-051-083-125-151940- /O.CON.KIND.FL.W.0204.091215T0700Z-091218T1400Z/ /PTRI3.1.ER.091215T0700Z.091216T0000Z.091218T0200Z.NO/ 241 PM EST MON DEC 14 2009 THE FLOOD WARNING CONTINUES FOR THE WHITE RIVER AT PETERSBURG. * FROM LATE TONIGHT TO FRIDAY MORNING. * AT 1:00 PM MONDAY THE STAGE WAS 13.5 FEET. * FLOOD STAGE IS 16.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TOMORROW AND CONTINUE TO RISE TO NEAR 17.7 FEET BY TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY BEFORE MIDNIGHT. * AT 17.0 FEET...FLOODING AFFECTS LOW AGRICULTURAL LANDS, LOW OIL FIELDS AND CLOSES BOTTOMS RD...BROTHERS RD AND EAST GOVERNERS RD IN KNOX COUNTY. IN AGRICULTURAL SEASON...FARMERS ARE CONCERNED AT THIS STAGE. $$ ILC185-INC051-083-151940- /O.CON.KIND.FL.W.0205.091216T0900Z-091219T0400Z/ /HAZI3.1.ER.091216T0900Z.091217T0000Z.091218T1600Z.NO/ 241 PM EST MON DEC 14 2009 THE FLOOD WARNING CONTINUES FOR THE WHITE RIVER AT HAZLETON. * FROM LATE TUESDAY NIGHT TO FRIDAY EVENING. * FLOOD STAGE IS 16.0 FEET. * FORECAST...THE RIVER IS FORECAST TO HAVE A MAXIMUM VALUE OF 17.5 FEET WEDNESDAY EVENING. * AT 17.5 FEET...FLOOD WATER IS NEAR OR STARTING ON POTTSVILLE ROAD. LOW BOTTOMLANDS ARE INCREASINGLY AFFECTED BY FLOOD WATERS. $$ INC121-165-167-142011- /O.CAN.KIND.FL.W.0200.000000T0000Z-091218T0000Z/ /MTZI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 241 PM EST MON DEC 14 2009 THE FLOOD WARNING IS CANCELLED FOR THE WABASH RIVER AT MONTEZUMA. * AT 12:00 PM MONDAY THE STAGE WAS 12.5 FEET. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 12.5 FEET. THE RIVER WILL FALL TO 12.0 FEET BY . * AT 14.0 FEET...SEVERAL HUNDRED ACRES OF BOTTOMLANDS ALONG THE RIGHT BANK FROM THE MOUTH OF SUGAR CREEK TO NORTHERN EDGE OF MONTEZUMA BEGIN TO FLOOD. $$ ILC023-033-INC153-167-142011- /O.CAN.KIND.FL.W.0201.000000T0000Z-091218T1900Z/ /HUFI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 241 PM EST MON DEC 14 2009 THE FLOOD WARNING IS CANCELLED FOR THE WABASH RIVER AT TERRE HAUTE. * AT 1:00 PM MONDAY THE STAGE WAS 11.4 FEET. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 11.4 FEET THIS EVENING. $$ ILC033-101-INC083-153-142011- /O.CAN.KIND.FL.W.0202.000000T0000Z-091220T0700Z/ /HUTI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 241 PM EST MON DEC 14 2009 THE FLOOD WARNING IS CANCELLED FOR THE WABASH RIVER AT HUTSONVILLE. * AT 8:00 AM MONDAY THE STAGE WAS 15.2 FEET. * FLOOD STAGE IS 16.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 15.7 FEET AFTER MIDNIGHT TOMORROW. * AT 16.0 FEET...OLD DARWIN ROAD AND A FEW LOW RURAL ROADS BETWEEN YORK AND HUTSONVILLE, ILLINOIS BEGIN TO FLOOD. AGRICULTURAL FLOODING BEGINS ALONG PORTIONS OF THE RIVER. $$ ILC033-101-INC083-153-142011- /O.CAN.KIND.FL.W.0203.000000T0000Z-091220T0500Z/ /RVTI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 241 PM EST MON DEC 14 2009 THE FLOOD WARNING IS CANCELLED FOR THE WABASH RIVER AT RIVERTON. * AT 1:00 PM MONDAY THE STAGE WAS 14.4 FEET. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 14.6 FEET TOMORROW MORNING. * AT 14.0 FEET...LOWEST AGRICULTURAL LANDS BEGIN TO FLOOD. MAKESHIFT LEVEES OFFER SOME PROTECTION. LOWEST RURAL ROADS FLOOD. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Dec 13, 5:05 PM CST, 1 hour 15 minutes earlier.
Area forecast discussion, Dec 13, 5:05 PM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 605 PM EST SUN DEC 13 2009 .AVIATION...DISCUSSION FOR 140000Z TAF ISSUANCE. WIDESPREAD CEILINGS AROUND 020 LATE THIS AFTERNOON TRAPPED UNDER STRONG INVERSION BELOW 025-045 BASED ON THIS MORNING/S SOUNDING DATA. MODEL DATA SUGGEST INVERSION WILL HOLD INTO MONDAY...SO EXPECTING THESE CEILINGS TO LINGER THROUGH AND BEYOND 141200Z. COOLING OF THE BOUNDARY LAYER UNDER THE INVERSION SHOULD LEAD TO SOME MVFR VISIBILITY RESTRICTIONS AFT ABOUT 140800Z...ALTHOUGH WITH SURFACE WINDS PICKING UP LATER TONIGHT...NOT TOO CONVINCED THAT WIDESPREAD IFR CONDITIONS WILL DEVELOP. && .DISCUSSION...ACROSS THE FORECAST AREA THIS AFTERNOON...TEMPERATURES ARE GENERALLY IN THE UPPER 30S TO THE LOWER 40S...EXCEPT THE MID 40S FAR SOUTHWEST...UNDER AN EXPANSIVE TRAPPED STRATUS DECK. DEWPOINTS ARE GENERALLY IN THE MID 30S TO AROUND 40...AND WINDS ARE LIGHT OUT OF THE WEST. REGIONAL 88D MOSAICS SHOW PRECIPITATION HAS ENDED ACROSS THE AREA. FORECAST FOCUS OF THE DAY WILL BE SKY COVER AND AFFECT ON SHORT TERM TEMPERATURES...AND POTENTIAL FOR LIGHT PRECIP TOMORROW. MORNING MODELS WERE IN DECENT AGREEMENT...AND DIFFERENCES WILL HAVE LITTLE IMPACT ON FINAL FORECAST. WEAK SURFACE LOW WILL DEVELOP AND PUSH NORTHEASTWARD LATE TONIGHT AND THROUGH THE DAY TOMORROW. ISENTROPIC SURFACES SHOW WEAK LIFT EARLY TOMORROW...BUT COLUMN IS VERY DRY ABOVE TRAPPING INVERSION...AND ISENTROPIC LIFT BECOMES NEUTRAL...OR EVEN WITH SOME DOWNGLIDE LATE IN THE DAY. MOISTURE INCREASES ALOFT SLIGHTLY LATER...BUT STRONGEST OMEGA PER BUFKIT PROFILES IS IN THE DRIEST PORTION OF THE COLUMN. WITH VERY MOIST LOW LEVELS...FEEL THAT MOST LIKELY OUTCOME IS PERHAPS SOME SPRINKLES OR DRIZZLE...AND HAVE GONE WITH THAT AND A 14 POP TOMORROW. EARLY IN THE OVERNIGHT...FRONT MAY NOT BE QUITE THROUGH THE AREA...AND HAVE KEPT CHANCE OF SPRINKLES/DRIZZLE IN THE FAR EAST. REMAINDER OF THE SHORT TERM IS DRY...AS ANOTHER ARCTIC HIGH SETTLES OVER THE AREA. STRONG TRAPPING INVERSION REMAINS IN PLACE THROUGH AT LEAST TUESDAY MORNING...AND THUS SEE NO REASON WHY EXTENSIVE CLOUD DECK SHOULD NOT REMAIN IN PLACE. THIS WILL SERVE TO LIMIT DIURNAL RANGES OF TEMPERATURES THROUGH THE SHORT TERM. ON TEMPERATURES...LEANED TOWARD THE COMBINATION OF MOS THAT BEST DEPICTED LIMITED DIURNAL RANGE EXPECTED...WHICH MEANT WARM MAV ON LOWS...AND COOL MET ON HIGHS THROUGHOUT THE SHORT TERM. EVEN WARM MAV APPEARS TO UNDERDO DEWPOINTS OVERNIGHT WITH NO OBVIOUS SOURCE OF DRY ADVECTION...AND BUMPED ABOVE MAV FOR TONIGHT. IN THE EXTENDED...LONG RANGE MODELS WERE ALL OVER THE PLACE A BIT REGARDING PLACEMENT AND STRENGTH OF LARGE UPPER LOW THAT APPEARS TO WORK ITS WAY TOWARD THE NORTHEASTERN CORNER OF THE COUNTRY LATE IN THE WEEK. UNTIL BETTER CONSENSUS IS ACHIEVED...CHOOSE TO STICK WITH DRY FORECAST IN THE EXTENDED RATHER THAN PEPPER WITH A LOT OF SLIGHT CHANCE/BELOW CLIMO POPS. ON TEMPS...GENERALLY WENT WITH HPC GUIDANCE...WHICH WAS GENERALLY AT OR NEAR MIX OF OPERATIONAL GFS AND GFS ENSEMBLE GUIDANCE. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...NIELD AVIATION...JAS
Hazardous weather outlook, Dec 13, 5:59 AM CST, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 659 AM EST SUN DEC 13 2009 INZ021-028>031-035>049-051>057-060>065-067>072-141200- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 659 AM EST SUN DEC 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) PUMA
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 6:20 PM CST | River Flood Warning | IND | Crawford, Lawrence | 19 hr |
| Dec 13, 6:20 PM CST | River Flood Warning | IND | Crawford, Lawrence | 19 hr |
| Dec 14, 1:31 PM CST | River Flood Warning | IND | Wabash | 44 hr |
| Dec 14, 1:31 PM CST | River Flood Warning | IND | Wabash | 44 hr |
| Dec 13, 6:20 PM CST | River Flood Warning | IND | Jackson, Lawrence, Washington | 63 hr |
| Dec 13, 6:20 PM CST | River Flood Warning | IND | Daviess, Greene, Knox | 63 hr |
| Dec 13, 6:20 PM CST | River Flood Warning | IND | Daviess, Greene, Knox | 58 hr |
| Dec 13, 6:20 PM CST | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 3 days |
| Dec 13, 6:20 PM CST | River Flood Warning | IND | Parke, Vermillion, Vigo | 19 hr |
Nearby
River Flood Warnings in Illinois, 2009River Flood Warnings in Indiana, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.